It is currently Sat Aug 19, 2017 3:45 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: What do you guys think
PostPosted: Mon Dec 06, 2010 4:30 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Aug 25, 2010 9:07 pm
Posts: 79
Location: Northwest Indiana
I had back surgery on the of october and was doing good happy and no with draw like fellings. Well I have went from lots of pain meds to maby 1or2 10mg narco a day if that . And know I fill like shit like I'm going into Depression got all the nasty stomach issues and just dont want to do nothing starting to get to me do you think its becouse I'm not onmy Subs any more stoped at 16 mg a day no problem when taking heaver drugs but I don't need it and don't want it I'm actualy controly my self do you think its the not being on the subs and the other meds not being as strong. and going back to my subs witch I think I can do and not worry about the pain what do you think.

_________________
One day at a time


Top
 Profile  
 
 Post subject:
PostPosted: Mon Dec 06, 2010 5:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
rsaylor, I'm going to say the reason you feel crappy is what you said at the beginning of your post about going from lots of pain meds to 1 or 2 norco a day. I'm assuming you meant lots of norco's per day to 1 or 2 norco's per day, that would certainly cause some of the issues you were describing.

You can keep lowering your dose of Norco's until you decide to stop taking them, but having been on sub I'm assuming you at one time had an issue with full agonists like Norco and that fact worries me for you. Quitting full agonist seems to very difficult for most of us.

You mention you're not on your subs anymore, were you taking suboxone up until your surgery in October, then switched to Norco? If so, how long were you on sub for?

If I'm reading your post correctly, you are trying to decide whether to quit Norco's by itself or switch to sub then quit sub? Myself, I would go to a low dose of sub and go from there because I know I would not have a chance in hell of quitting Norco's. That's just me.

Good luck and keep us posted if you can.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Dec 06, 2010 5:13 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I would say you're feeling crappy because you're taking very low doses of Norco and you have a much higher tolerance due to the sub you've been on. If you think the pain won't be too bad, maybe it's time to go back on the sub. If you still have some pain you can always ask your sub doc about increasing your dose to try to help with any remaining post-op pain (and go to multiple day dosing).

There's one other thing you could do, but you'd have to discuss with your sub doctor. You can continue on the full agonists, and add a very low dose of suboxone. That way you won't have withdrawals and your pain will hopefully be addressed. This is a legitimate way to treat acute pain in sub patients. If you haven't read the paper about treating acute pain in sub patients, check it out, it's posted under the Links section. Let me know if you can't find it, I can post the link.

I hope this helps. BTW, how did the surgery go?

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Dec 06, 2010 5:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Hatmaker,

That's a great article, I never knew or thought such a treatment had even been considered. I told you that you were some kind of research savant! I just knew it :D

Anyway, would the patient first stabilize on suboxone then introduce the full agonist? Wouldn't the other way around potentially cause some issues?

Thanks


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 10, 2010 1:28 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Aug 25, 2010 9:07 pm
Posts: 79
Location: Northwest Indiana
OK I called the Sub doc and the pain doc and we all said the same thing I was doing well by refusing to keep taking the Opana ER witch is like oxy. And I also went from 2 10 mg percs every 4 hours to what I needed like a normal person can and I only needed 1 to 2 10 mg Narco a day and my body was not getting enuff opiods. So the two docs gave me three choices #1 tuff it out and take what I need like I was and be sick and depresed option #2 Was to go and get a bunch more narcotic pain meds and I will have what my body needs.Or#3 Go back to my Subs well I take Buprenorphine before surgery 16mg a day morning and night. Well I aint going to just deal with it brcouse the mental pain was way worse then the physical pain. I sure as hell was not going to take more pain pills to fill better I was taking just a couple of Narco 10 mg a day becouse I wanted to they were giving me what ever I want and I'm over that shit. So I am back on my Bup witch I had some left of. The doc said wait till withdraw set in and well they were hints the problem and ake a tablet and half with in 2 hours I felt great all the sickness was gone stomach felt better and by the next day all deppressions symptoms were gone amazing. Went to see Sub doc and he said you did good job and i'm learning somthing but what does suck and I was told with abusing opiods like I did for 9 years means I might have some damage with my body being able to start making its own chemicals and so fare and it's only been a year and six mothes clean. One thing I did notice is that with the half life of Bup or Subs witch ever you use helped pain wise better any way woke up every day since taking this in less pain then I did taking narco it was like taking a long acting drug so it was better for the pain anyway.

_________________
One day at a time


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 10, 2010 8:47 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
I think you made a good decision. Unfortunately....or fortunately (not sure which) I have found that my brain no longer desires full agonists. When I have taken them for surgery they work in large doses, but I do not get high on them and it is kind of like they are 2nd best option and no longer 1st. Prior to subs, they would have been 1st option for pain. Now, if the sub will take care of the pain, I prefer the sub. I can really feel the highs/lows of full agonists and I don't like it. Sub on the other hand, is pretty steady all the time so I feel much more stable. My brain goes "aaaaaahhhhhh" when I get back to the subs. Of course that isn't because I am high on them. It is because things are just normal on them.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
 Post subject: Good Choice
PostPosted: Fri Dec 10, 2010 9:21 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jun 08, 2009 4:04 pm
Posts: 391
Wow what progress. It is amazing that presented with those options especially more narcotics you made the right decision to go back on Sub. I had surgery while on sub and had to take Norco and it didn't even touch my pain. After 2 days and high doses I knew it wasn't worth it and waited to get back on sub. Just like you said......although I was healing the sub did better for my pain than the Norco. I too just feel normal on sub......You made a good choice.

Jim


Top
 Profile  
 
 Post subject:
PostPosted: Thu Dec 30, 2010 5:58 am 
Offline
Average Poster
Average Poster

Joined: Thu Dec 30, 2010 5:45 am
Posts: 4
dear i hope yu get well son and wish you best of luck take medicine at time and do safety.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group